Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 133, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 31, 2010, 9:34 PM CDT for Woodbury County, Iowa. It took effect at Aug 1, 2010, 4:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 9:34 PM CDT (02:34 UTC)
- In effect from
- Aug 1, 2010, 4:00 PM CDT
- Expired
- Aug 2, 2010, 12:13 PM CDT
- In force
- 20 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Correctionville (CRRI4). The gauge peaked at 17.73 ft at Aug 1, 2010, 5:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06606600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 31, 9:05 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 31, 9:05 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT SAT JUL 31 2010 .DISCUSSION... MCS MOVG SEWD THRU CNTRL SD SHOULD WEAKEN AS IT APPROACHES NWRN CWA TNGT...OUTRUNNING MAIN INSTABILITY AND UPPER DYNAMICS. WILL MONITOR FOR SOME HIGHER POPS NWRN THIRD OF CWA AS SOME PRECIP QUITE PSBL. UPPED SKY COVER CONSIDERABLY WITH BLOWOFF...MAINLY NORTH OF I90 AND ALSO UPPD DEWPOINTS QUITE A BIT MOST OF CWA WHICH HAS BEEN STANDARD PROCEDURE LATELY WITH CONTINUED POOLING AND EVAPOTRANSPIRATION IN BOUNDARY LAYER. OTRW FCST IN THE BALLPARK. RYRHOLM && .AVIATION... AS INSTABILITY AXIS ALFT STARTS TO FOLD OVR WITH VEERING OF LLJ LATE TONIGHT AND EARLY MORNING...WL HAVE A SMALL THREAT FOR TSRA ARND KHON...BUT NOT A LARGE ENOUGH THREAT TO INCLUDE IN TAF AT THIS TIME. WL SEE SOME CI BLOWOFF FROM STORMS TO W THRU THE LATE EVNG AND EARLY IN THE OVERNIGHT. ABUNDANT LOW LVL MOISTURE AND LINGERING SLACKNESS TO GRADIENT ARND KSUX WL ALLOW FOR SOME MVFR VSBYS TO DEVELOP IN LATTER HALF OF NIGHT AND THRU 13Z. VFR CONDITIONS WL OTHERWISE PREVAIL THRU SUNDAY...WITH SOME SCT CU DEVELOPING MIDDAY AND THRU THE AFTN. /CHAPMAN && .PREV DISCUSSION... FOR TONIGHT...SURFACE HIGH PRESSURE TO CONTINUE TO MOVE SLOWLY EAST ACROSS THE CWA KEEPING MOSTLY CLEAR SKIES AND LIGHT WINDS IN THE AREA. NORTHWESTERN AREAS COULD SEE SOME MOSTLY MID AND HIGH CLOUDS INCREASING OVERNIGHT ASSOCIATED WITH CONVECTION FIRING IN CENTRAL ND AND NORTHWESTERN SD. HAVE LEFT IN SLIGHT CHANCE POPS FOR FAR NORTHWESTERN AREAS TOWARD SUNRISE...BUT THINK THAT MOST OR ALL OF THIS WILL STAY NORTH OF THE CWA. MAY SEE A LITTLE MCS JUST NORTH OF THE CWA ON SUNDAY MORNING AND WILL HAVE A SMALL POP NORTH OF HIGHWAY 14 THROUGH ABOUT 15Z FOR THIS. OTHERWISE...SUNDAY AFTERNOON AND SUNDAY NIGHT CONTINUE TO LOOK INTERESTING. EXPECT THE SFC FRONT TO MOVE INTO CENTRAL SD BY ABOUT 21-00Z...WHERE THUNDERSTORMS SHOULD FIRE ON THE NOSE OF THE STRENGTHENING LOW LEVEL THETA-E. THIS WOULD PUT THE BEST CHANCE FOR INITIATION AROUND A MBG TO PIR TO ICR LINE. INITIALLY THE LOW LEVEL FLOW FAIRLY WEAK...BUT THE LLJ STRENGTHENS DURING THE EVENING AND WITH WEAK MID AND UPPER LEVEL FLOW...STORMS MAY TEND TO MOVE SLOWLY SOUTHEAST AND POSSIBLY DUE SOUTH. THIS COULD PUT A BIT OF A LIMIT ON HOW FAR EAST DEVELOPMENT WILL TAKE PLACE. HOWEVER...WITH FAIRLY STRONG 850-750MB MOISTURE AND INSTABILITY ADVECTING NORTHEAST PRECIPITATION STILL LOOKS LIKELY FOR MOST LOCATIONS. SEVERE THREAT MAY END UP BEING CONTAINED TO AREAS ALONG AND WEST OF THE JAMES RIVER WHERE CAPE PROFILES LOOK MUCH BETTER. FARTHER EAST CAPE FAIRLY THIN AND NOT REAL HIGH ANYWAY...AND WITH THE FREEZING LEVEL AROUND 14-15 KFT...SOME LOCALIZED HEAVY RAIN WILL AGAIN BE POSSIBLE. BUT...LLJ FORECAST AROUND 25 TO 30 KNOTS...SO NOT QUITE AS STRONG AS LAST FEW EVENTS. WILL KEEP THE HIGHEST POPS IN THE NORTHERN HALF TO TWO THIRDS OF THE CWA. MONDAY AFTERNOON INTO MONDAY NIGHT STARTING TO LOOK LIKE THE BETTER THREAT FOR A MORE ORGANIZED AREA OF THUNDERSTORMS...WITH A BETTER CHANCE FOR HEAVY RAINFALL. EXPECT A LOW LEVEL BOUNDARY TO SET UP SOMEWHERE BETWEEN THE MO RIVER AND I80...SO AN INCREASING LLJ ALREADY BY AFTERNOON AS A WAVE PASSES BY TO THE NORTHEAST OF THE CWA AND RIGHT REAR QUAD OF INCREASING MID AND UPPER LEVEL WINDS MOVES IN. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP MONDAY AFTERNOON AS SLIGHTLY COOLER AIR MOVES IN ALOFT AND WARMER AND MORE MOIST AIR CONVERGE OVER THE SOUTHERN CWA. THIS REALLY CRANKS UP THE CAPE VALUES...POSSIBLY AROUND 3000 J/KG...AND WITH THE POTENTIAL FOR SLIGHTLY BETTER SHEAR VALUES...MAYBE AROUND 40 KNOTS OF 0 TO 6 KM SHEAR...LARGE HAIL AND STRONG WINDS WILL BE A THREAT. POSSIBLY A FEW TORNADOES AS WELL WITH POTENTIAL FOR DECENT TURNING IN THE LOWEST KM OR TWO. HOWEVER...THE 0 TO 3 KM CAPE VALUES...AT LEAST AT THIS TIME...NOT TOO IMPRESSIVE SO ONLY MARGINAL FOR ANYTHING MORE THAN BRIEF TORNADOES. FREEZING LEVELS STILL FAIRLY HIGH AT 13-14 KFT SO HAIL A LITTLE BETTER THREAT BUT HEAVY RAIN STILL LIKELY WITH ANY THUNDERSTORMS. BECAUSE OF SATURATED GROUND CONDITIONS IF THIS FORECAST PANS OUT...ADDITIONAL FLOODING AND FLASH FLOODING WILL BE LIKELY. AS FOR TEMPERATURES AND HUMIDITY...WILL BE TRICKY WITH POTENTIAL FOR EARLY AFTERNOON THUNDERSTORMS AND PLENTY OF CLOUD COVER. WILL SHOOT FOR MID TO UPPER 80S FOR HIGHS NOW...BUT COULD BE A LITTLE LESS WARM IF MORNING ACTIVITY JUST SLOWLY DEVELOPS SOUTH AND WEST. HUMIDITY LEVELS LIKELY TO BE BORDERING ON OPPRESSIVE WITH EXPECTED MID TO POSSIBLY UPPER 70S DEW POINTS WITH WEAK SFC CONVERGENCE ON BOUNDARY. TUESDAY SHOULD BE QUIET AND A LITTLE LESS HUMID. WILL KEEP A CHANCE FOR THUNDERSTORMS IN THE FAR SOUTH WITH THE POTENTIAL FOR THE BOUNDARY TO STILL LINGER OVER CENTRAL AND NORTHERN NEBRASKA. HIGHS WILL LIKELY BE IN THE MID TO UPPER 80S WITH DEW POINTS IN THE UPPER 60S. IN THE LATTER PERIODS(WED/SAT)...WILL BE SIDING CLOSEST TO THE GFS AND EC DURING THIS TIME. LOOKS LIKE WE WILL CONTINUE WITH A PATTERN THAT AT LEAST KEEPS THE CHANCE FOR THUNDERSTORMS ALMOST EVERY DAY. WILL KEEP POPS OUT OF THE FORECAST WEDNESDAY THOUGH AS HIGH PRESSURE BUILDS SOUTH AND THE BETTER INSTABILITY LOOKS TO BE SOUTH AND WEST OF THE AREA. WILL BRING IN A SMALL POPS WEDNESDAY NIGHT WEST OF THE JAMES RIVER...BUT NOT PLANNING ON MUCH AT THIS TIME. THURSDAY SHOULD SEE THE SFC HIGH PRESSURE BUILD EAST AND RETURN FLOW SLOWLY SET UP. THIS WILL BRING A CHANCE FOR THUNDERSTORMS...MAINLY NIGHTTIME...TO NORTHERN AND WEST PARTS OF THE CWA AS THE BETTER INSTABILITY LIFTS NORTHWARD. BY FRIDAY...RETURN FLOW MUCH STRONGER AND BY FRIDAY NIGHT A FAIRLY STRONG LLJ STARTS TO CRANK UP. WILL INCREASE POPS SOME FRIDAY NIGHT AND WITH PLENTY OF MOISTURE AND INSTABILITY EXPECT A THREAT FOR SOME HEAVY RAIN AND SEVERE WEATHER. SATURDAY LIKELY REMAINING IN FAIRLY STRONG SOUTHERLY FLOW AND WILL KEEP A CHANCE FOR THUNDERSTORMS IN FOR ESPECIALLY THE EASTERN HALF. TEMPERATURES SHOULD BE FAIRLY SEASONAL...MAYBE A LITTLE HUMID THURSDAY THROUGH SATURDAY...WITH HIGHS IN THE 80S AND LOWS IN THE MID AND UPPER 60S. /08 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 31, 10:55 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CDT SAT JUL 31 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1055 AM CDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... RIVER FLOODING CONTINUES ON ALL OR PARTS OF THE JAMES RIVER... VERMILLION RIVER...BIG SIOUX RIVER...FLOYD RIVER...LITTLE SIOUX RIVER...AND FIRESTEEL CREEK. MANY OTHER CREEKS AND STREAMS MAY BE NEAR BANKFUL FROM CENTRAL SOUTH DAKOTA INTO NORTHWEST IOWA AS A RESULT OF THE RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SPREADING ACROSS THE AREA FROM WEST TO EAST SUNDAY AND MONDAY. A FEW STORMS COULD BE SEVERE...MAINLY FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE REGION WILL REMAIN IN AN ACTIVE PATTERN THROUGH NEXT WEEK WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE EVENING AND OVERNIGHT...EACH DAY. AS IS NORMAL WITH SUMMERTIME CONVECTION...THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LOCALLY HEAVY RAIN...BUT IT IS TOO FAR INTO THE FUTURE TO SAY WHERE THE BEST CHANCES FOR STRONGER STORMS WILL BE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.